Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 21, 2009, 3:38 AM CST for 7 counties in Alabama. It took effect at Jan 21, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2009, 3:38 AM CST (09:38 UTC)
- In effect from
- Jan 21, 2009, 12:00 PM CST
- Expired
- Jan 21, 2009, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Chambers County, AL, Lee County, AL, Macon County, AL, Pike County, AL, Russell County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 210938 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 338 AM CST WED JAN 21 2009 ...A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHEAST SECTIONS OF THE AREA THIS AFTERNOON... .RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT FOR SEVERAL HOURS AND IN FACT WILL DROP INTO THE 15 TO 20 PERCENT RANGE FOR A PERIOD OF TIME. ALZ038-045>050-212300- /O.NEW.KBMX.FW.W.0003.090121T1800Z-090121T2300Z/ CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 338 AM CST WED JAN 21 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT FOR SEVERAL HOURS AND IN FACT WILL DROP INTO THE 15 TO 20 PERCENT RANGE FOR A PERIOD OF TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$ KSL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 21, 3:05 AM CST, 33 minutes earlier.
Area forecast discussion, Jan 21, 3:05 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 AM CST WED JAN 21 2009 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA THE NEXT FEW DAYS. EXPECT A GOOD DEAL OF SUNSHINE EACH DAY AND A GRADUAL WARMING TREND AS THE NORTHERLY FLOW WEAKENS TODAY AND BECOMES MORE WESTERLY ON THURSDAY. HIGHS TODAY IN THE 40S. LOWS TONIGHT IN THE 20S. HIGHS THURSDAY MID 50S NORTH TO LOWER 60S SOUTH. LOWS THURSDAY NIGHT MID 30S NORTHEAST TO LOWER 40S SOUTHWEST. .LONG TERM...FRIDAY THROUGH TUESDAY. FRIDAY THROUGH SATURDAY...SOUTHERLY FLOW WILL INCREASE ON FRIDAY IN ADVANCE OF NEXT COLD FRONT. COLD FRONT IS EXPECTED TO ENTER THE NORTHWEST SECTIONS FRIDAY NIGHT...THEN MOVES SLOWLY SOUTHEAST ACROSS THE AREA LATER FRIDAY NIGHT THROUGH SATURDAY. THIS RUN OF THE MODELS IS SLOWER ON FRONTAL MOVEMENT AND IN FACT HANGS THE BOUNDARY UP ACROSS THE SOUTHERN SECTIONS. FOR NOW WILL MENTION A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTHERN SECTIONS FOR FRIDAY AFTERNOON. NICE WARM UP ON FRIDAY WITH READINGS 60 TO 65 ACROSS THE NORTH AND 65 TO 70 SOUTH. AS FRONT MOVES INTO AND ACROSS THE NORTH LATER FRIDAY NIGHT WILL FORECAST SHOWERS LIKELY ACROSS THE NORTH AND A CHANCE OF SHOWERS SOUTH. OVERNIGHT LOWS MAINLY IN THE 40S. FOR SATURDAY WILL TAPER POPS FROM NORTH TO SOUTH AND KEEP MAINLY CHANCE WORDING AREA-WIDE AND WAIT FOR BETTER MODEL CONSISTENCY ON FRONTAL MOVEMENT. HIGHS SATURDAY UPPER 40S NORTH... MIDDLE 50S CENTRAL AND LOWER 60S SOUTH. WITH FRONT POSSIBLY HANGING UP ACROSS THE SOUTH WILL CONTINUE TO MENTION A SLIGHT CHANCE OF SHOWERS FOR CENTRAL AND SOUTHERN SECTIONS SATURDAY NIGHT. OVERNIGHT LOWS 30S NORTH AND 40S SOUTH. SUNDAY THROUGH TUESDAY...MODELS HAVE NOW TRENDED TOWARDS MORE OF A ZONAL FLOW ALOFT ACROSS THE AREA RATHER THAN SOUTHWESTERLY. OVERALL EFFECT WILL BE FOR TEMPERATURES TO BE CLOSER TO NORMAL FOR THE PERIOD. IN ADDITION...HARD TO PICK OUT IMPULSES THAT WILL MOVE FROM WEST TO EAST ACROSS THE AREA. AT THIS POINT WILL CARRY LOW POPS ON SUNDAY ACROSS THE SOUTH DUE TO LINGERING BOUNDARY...DRY ALL SECTIONS ON MONDAY...THEN MAINLY CHANCE POPS NORTH AND SLIGHT CHANCE POPS SOUTH ON TUESDAY AS NEXT SYSTEM ORGANIZES TO OUR WEST. && .AVIATION...06Z TAF DISCUSSION. CLEAR SKIES AND RELATIVELY LIGHT NORTHWESTERLY WINDS WILL DOMINATE THE WEATHER OVER THE NEXT 24 HOURS. && .FIRE WEATHER...WILL ISSUE RED FLAG WARNING FOR SOUTHEAST SECTIONS THIS AFTERNOON AS RELATIVE HUMIDITY VALUES DROP BELOW 25 PERCENT FOR MUCH OF THE AFTERNOON AND FALLS AS LOW AS 15 TO 20 PERCENT FOR A TIME BEING. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 44 20 56 34 63 / 0 0 0 0 20 ANNISTON 44 24 58 36 65 / 0 0 0 0 20 BIRMINGHAM 45 27 58 40 65 / 0 0 0 0 20 TUSCALOOSA 48 25 60 40 66 / 0 0 0 0 20 CALERA 46 27 59 39 66 / 0 0 0 0 20 AUBURN 47 24 56 37 66 / 0 0 0 0 10 MONTGOMERY 49 26 61 37 70 / 0 0 0 0 10 TROY 49 23 61 37 70 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING NOON UNTIL 5 PM FOR SOUTHEAST SECTIONS. && 50
Hazardous weather outlook, Jan 20, 6:30 PM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CST TUE JAN 20 2009 ALZ011>015-017>050-220030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 630 PM CST TUE JAN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.